Q. Why do I overload my brain with so many thoughts?

Answered by
Dr. Padmapriya Chandran
and medically reviewed by iCliniq medical review team.
Published on Jun 08, 2017 and last reviewed on: Oct 09, 2018

Hi doctor,

I was diagnosed with essential tremors, and I am always distracted. I suffer from tics and obsessive, repetitive movement like blinking, clenching my fist, breathing tics, obsessed with personalities and how consciousness works. I always focused on my bodily sensations, like how my legs feel pressed against something. I have trouble finishing a thought. I always try to understand difficult things, such as how consciousness works, the concept of a soul, solipsism, how people learn a language as babies, time, infinity, what makes people different, the purpose of life, what makes people tic, personality disorders, etc. I am very into, the MBTI, Enneagram, global 5 type, Sigmond Freud's id, ego, and superego, Maslow's hierarchy of needs, horoscope and other personality assessments.

I basically try to dissect people through observing them like you would disassemble a car and understanding how each piece works and then putting it all together and seeing how it all works together. I am always placing people into categories. I sometimes would watch a movie and carefully observe a person's tone, body language, gestures, laugh, eye movements, facial expressions and try to get deeper into who they might be and why they are like that. People give me a feeling, and I sometimes categorize them like the four elements, water, wind, earth and fire. Angry people like fire, passive people like water, happy outgoing people like water, and reserved stubborn people like fire. I am always placing myself into people's shoes and seeing a scenario as if I was them and they were me. If left alone, I could fry my brain with an overload of thoughts.

Dr. Padmapriya Chandran

Psychiatry Psychologist/ Counsellor
#

Hi,

Welcome to icliniq.com.

  • You seem to be thinking excessively. Probably, it is your personality makeup which makes you think so. As long as you do not get distressed, it is alright.
  • But, if you feel that you have to change, try focussing on your career at present. Invest your time in a new hobby. Give time for physical fitness.
  • You will be benefited with some anxiolytics. I suggest taking tablet Sizodon LS (combination of Trihexyphenidyl and Risperidone), one tablet at night along with tablet Ativan 2 mg (Lorazepam) at night for a period of two weeks. Consult your specialist doctor, discuss with him or her and start taking the medicines after their consent.

You can review with me for further follow-up.

For further queries consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist

Thank you doctor,

What do you think I have? And will these drugs do me more harm than good with side effects? I took an MRI from a recent car accident and they did not find anything wrong with my brain, not with EEG. So I do not understand what is wrong. I have been to multiple therapists, and psychiatrists as well.

Dr. Padmapriya Chandran

Psychiatry Psychologist/ Counsellor
#

Hi,

Welcome back to icliniq.com.

  • You had described that you have been experiencing some distress as a result of your thoughts. Hence, there is a need for treatment.
  • Moreover, you recognize these thoughts as something different from others and you have had psychiatric consultation for the same. As I have already mentioned, you seem to have some deviant personality traits because of which you exhibit some behavioral disturbances.
  • The medications will help you calm down and will ward off your unnecessary thoughts. MRI and EEG will not show any abnormality, as there is no organic cause for the symptoms.

You can review with me for regular follow-up.

For more information consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist

Thank you doctor,

I should note that I have been like this since the age of 6 and it is not something recent. I have been prescribed Paxil (SSRI) once and Propranolol (beta blocker) and it actually made me worse. But, I have not tried Ativan, which is a benzodiazepine, and Sizodon, which is an antipsychotic. I believe Ativan could help me a lot but I am a bit hesitant to try Sizodon, to be honest, as I read antipsychotics can cause long-term cognitive impairment. Which is why I wanted to ask you about other forms to reduce anxiety as well and their effectiveness such as Clonidine, anticonvulsants, SNRI, Tricyclic antidepressants, atypical antidepressants, MAOI, and stimulants, which is known to work for some.

Dr. Padmapriya Chandran

Psychiatry Psychologist/ Counsellor
#

Hi,

Welcome back to icliniq.com.

  • Do not worry about the adverse effects of Sizodon (Risperidone). It is used as an augmenting agent in chronic anxiety in which the personality issues are the overwhelming cause of anxiety. It will benefit you.
  • It will bring down your preoccupation and the associated anxiety.
  • Since you have already been put on several antidepressants for some time, it would be wise if you can try the augmenting strategy, which will give you symptomatic relief from your mannerisms and thinking.

For further queries consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist

Also Read Answers From:

Related Questions & Answers


Can Risperidone continue to have an effect two months after taking it?

Query: Hello doctor, I discontinued Risperidone two months ago. I have not had any psychotic symptoms. I believe my schizoaffective disorder is in remission. However, can Risperidone continue to have an effect two months after taking it? If so what is the maximum amount of time Risperidone continue to hav...  Read Full »

My anxiety disorder relapsed after I drank beer. What should I do?

Query: Hello doctor, I have anxiety and panic since five years. My GP had given Nexito forte and Veniz XR 37.5. And, I felt better and asked him to reduce the dosage two years ago. He stopped both and gave Nextio plus from then till date. I felt better. I did not smoke or drink while on treatment. 10 days ...  Read Full »

Taking 5mg lorazapam for anxiety disorder gives poor response. Is it safe to take one more tablet?

Query: Dear Doctor, I have panic/anxiety disorder and was prescribed with 5mg lorazepam. I took one tablet at 8 PM but still l would wake up anxious in the morning. Is it safe to take one more tablet?  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.